2015, 14(6): 2431-2451. doi: 10.3934/cpaa.2015.14.2431

Regularity and nonexistence of solutions for a system involving the fractional Laplacian

1. 

School of Mathematics, Hunan University, Changsha, 410082, China

Received  March 2015 Revised  July 2015 Published  September 2015

We consider a system involving the fractional Laplacian \begin{eqnarray} \left\{ \begin{array}{ll} (-\Delta)^{\alpha_{1}/2}u=u^{p_{1}}v^{q_{1}} & \mbox{in}\ \mathbb{R}^N_+,\\ (-\Delta)^{\alpha_{2}/2}v=u^{p_{2}}v^{q_{2}} &\mbox{in}\ \mathbb{R}^N_+,\\ u=v=0,&\mbox{in}\ \mathbb{R}^N\backslash\mathbb{R}^N_+, \end{array} \right. \end{eqnarray} where $\alpha_{i}\in (0,2)$, $p_{i},q_{i}>0$, $i=1,2$. Based on the uniqueness of $\alpha$-harmonic function [9] on half space, the equivalence between (1) and integral equations \begin{eqnarray} \left\{ \begin{array}{ll} u(x)=C_{1}x_{N}^{\frac{\alpha_{1}}{2}}+\displaystyle\int_{\mathbb{R}_{+}^{N}}G^{1}_{\infty}(x,y)u^{p_{1}}(y)v^{q_{1}}(y)dy,\\ v(x)=C_{2}x_{N}^{\frac{\alpha_{2}}{2}}+\displaystyle\int_{\mathbb{R}_{+}^{N}}G^{2}_{\infty}(x,y)u^{p_{2}}(y)v^{q_{2}}(y)dy. \end{array} \right. \end{eqnarray} are derived. Based on this result we deal with integral equations (2) instead of (1) and obtain the regularity. Especially, by the method of moving planes in integral forms which is established by Chen-Li-Ou [12], we obtain the nonexistence of positive solutions of integral equations (2) under only local integrability assumptions.
Citation: De Tang, Yanqin Fang. Regularity and nonexistence of solutions for a system involving the fractional Laplacian. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2431-2451. doi: 10.3934/cpaa.2015.14.2431
References:
[1]

J. Betoin, Lévy Processes,, Cambridge Tracts in Mathematics, (1996).

[2]

H. Berestycki and L. Nirenberg, On the method of moving planes and sliding method,, \emph{Bol. Soc. Brazil. Mat. }(N. S.), 22 (1991), 1. doi: 10.1007/BF01244896.

[3]

G. Bianchi, Non-existence of positive solutions to semilinear elliptic equations in $R^N$ and $R_{+}^N$ through the method of moving plane,, \emph{Comm. PDE.}, 22 (1997), 1671. doi: 10.1080/03605309708821315.

[4]

K. Bogdan, The boundary Harnack principle for the fractional Laplacian,, \emph{Studia Math.}, 123 (1997), 43.

[5]

X. Cabré and Y. Sire, Nonlinear equations for fractional Laplacians, I: Regularity, maximum principles, and Hamiltonian estimates,, \emph{Ann. I. H. Poincar\'e-AN.}, 31 (2014), 23. doi: 10.1016/j.anihpc.2013.02.001.

[6]

X. Cabré and J. Solà-Morales, Layer solutions in a half-space for boundary reactions,, \emph{Comm. Pure Appl. Math.}, 58 (2005), 1678. doi: 10.1002/cpa.20093.

[7]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian,, \emph{Comm. in PDE.}, 32 (2007), 1245. doi: 10.1080/03605300600987306.

[8]

L. Cao and W. Chen, Liouville type theorems for poly-harmonic Navier problems,, \emph{Disc. Cont. Dyn. Sys.}, 33 (2013), 3937. doi: 10.3934/dcds.2013.33.3937.

[9]

W. Chen, Y. Fang and R. Yang, Liouville theorems involving the fractional Laplacian on a half space,, \emph{Advances in Mathematics}, 274 (2015), 167. doi: 10.1016/j.aim.2014.12.013.

[10]

W. Chen and C. Li, Regularity of solutions for a system of integral equation,, \emph{Comm. Pure Appl. Anal.}, 4 (2005), 1.

[11]

W. Chen and C. Li, Methods on Nonlinear Elliptic Equations,, AIMS. Ser. Differ. Equ. Dyn. Syst., 4 (2010).

[12]

W. Chen, C. Li and B. Ou, Classification of solutions for an integral equation,, \emph{Comm. Pure Appl. Math.}, 59 (2006), 330. doi: 10.1002/cpa.20116.

[13]

W. Chen, C. Jin, C. Li and J. Lim, Weighted Hardy-Littlewood-Sobolev inequlaities and systems of integral equations,, \emph{Discrete Contin. Dyn. Syst.}, (2005), 164.

[14]

R. Cont and P. Tankov, Financial Modelling With Jump Process,, Chapman and Hall/CRC Financial Mathematics Series, (2004).

[15]

G. Duvaut and J.-L. Lions, Inequalities In Mechanics and Physics,, Springer-Verlag, (1976).

[16]

Y. Fang and W. Chen, A Liouville type theorem for poly-harmonic Dirichlet problems in a half space,, \emph{Adv. Math.}, 229 (2012), 2835. doi: 10.1016/j.aim.2012.01.018.

[17]

P. Felmer and A. Quaas, Fundamental solutions and Liouville type properties for nonlinear integral operator,, \emph{Adv. Math.}, 226 (2011), 2712. doi: 10.1016/j.aim.2010.09.023.

[18]

M. Moustapha Fall and T. Weth, Monotonicity and nonexistence results for some fractional elliptic problems in the half space,, Available online at \emph{http://arxiv.org/abs/1309.7230}., ().

[19]

M. Moustapha Fall and T. Weth, Nonexistence results for a class of fractional elliptic boundary value problems,, \emph{J. Funct. Anal.}, 263 (2012), 2205. doi: 10.1016/j.jfa.2012.06.018.

[20]

R. Metzler and J. Klafter, The random walk's guide to anomalous diffusion: A fractional dynamics approach,, \emph{Phys. Rep.}, 339 (2000), 1. doi: 10.1016/S0370-1573(00)00070-3.

[21]

E. Milakis and L. Silvestre, Regularity for the nonlinear Signorini problem,, \emph{Adv. Math.}, 217 (2008), 1301. doi: 10.1016/j.aim.2007.08.009.

[22]

A. Quaas and B. Sirakov, Existence and nonexistence results for fully nonlinear elliptic systems,, \emph{Indiana Univ. Math. J.}, 58 (2009), 751. doi: 10.1512/iumj.2009.58.3501.

[23]

A. Quaas and A. Xia, Liouville type theorems for nonlinear elliptic equations and systems involving fractional Laplacian in the half space,, \emph{Calc. Var. Partial Differential Equations}, 52 (2015), 641. doi: 10.1007/s00526-014-0727-8.

[24]

T. Kulczycki, Properties of Green function of symmetric stable processed,, \emph{Probability and Mathematical Statistics}, 17 (1997), 339.

[25]

L. Silvestre, Regularity of the obstacle problem for the fractional power of the Laplace operator,, \emph{Comm. Pure Appl. Math.}, 60 (2007), 67. doi: 10.1002/cpa.20153.

[26]

Y. Sire and E. Valdinoci, Fractional Laplacian phase transitions and boundary reactions: a geometric inequality and a symmetry result,, \emph{J. Funct. Anal.}, 256 (2009), 1842. doi: 10.1016/j.jfa.2009.01.020.

show all references

References:
[1]

J. Betoin, Lévy Processes,, Cambridge Tracts in Mathematics, (1996).

[2]

H. Berestycki and L. Nirenberg, On the method of moving planes and sliding method,, \emph{Bol. Soc. Brazil. Mat. }(N. S.), 22 (1991), 1. doi: 10.1007/BF01244896.

[3]

G. Bianchi, Non-existence of positive solutions to semilinear elliptic equations in $R^N$ and $R_{+}^N$ through the method of moving plane,, \emph{Comm. PDE.}, 22 (1997), 1671. doi: 10.1080/03605309708821315.

[4]

K. Bogdan, The boundary Harnack principle for the fractional Laplacian,, \emph{Studia Math.}, 123 (1997), 43.

[5]

X. Cabré and Y. Sire, Nonlinear equations for fractional Laplacians, I: Regularity, maximum principles, and Hamiltonian estimates,, \emph{Ann. I. H. Poincar\'e-AN.}, 31 (2014), 23. doi: 10.1016/j.anihpc.2013.02.001.

[6]

X. Cabré and J. Solà-Morales, Layer solutions in a half-space for boundary reactions,, \emph{Comm. Pure Appl. Math.}, 58 (2005), 1678. doi: 10.1002/cpa.20093.

[7]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian,, \emph{Comm. in PDE.}, 32 (2007), 1245. doi: 10.1080/03605300600987306.

[8]

L. Cao and W. Chen, Liouville type theorems for poly-harmonic Navier problems,, \emph{Disc. Cont. Dyn. Sys.}, 33 (2013), 3937. doi: 10.3934/dcds.2013.33.3937.

[9]

W. Chen, Y. Fang and R. Yang, Liouville theorems involving the fractional Laplacian on a half space,, \emph{Advances in Mathematics}, 274 (2015), 167. doi: 10.1016/j.aim.2014.12.013.

[10]

W. Chen and C. Li, Regularity of solutions for a system of integral equation,, \emph{Comm. Pure Appl. Anal.}, 4 (2005), 1.

[11]

W. Chen and C. Li, Methods on Nonlinear Elliptic Equations,, AIMS. Ser. Differ. Equ. Dyn. Syst., 4 (2010).

[12]

W. Chen, C. Li and B. Ou, Classification of solutions for an integral equation,, \emph{Comm. Pure Appl. Math.}, 59 (2006), 330. doi: 10.1002/cpa.20116.

[13]

W. Chen, C. Jin, C. Li and J. Lim, Weighted Hardy-Littlewood-Sobolev inequlaities and systems of integral equations,, \emph{Discrete Contin. Dyn. Syst.}, (2005), 164.

[14]

R. Cont and P. Tankov, Financial Modelling With Jump Process,, Chapman and Hall/CRC Financial Mathematics Series, (2004).

[15]

G. Duvaut and J.-L. Lions, Inequalities In Mechanics and Physics,, Springer-Verlag, (1976).

[16]

Y. Fang and W. Chen, A Liouville type theorem for poly-harmonic Dirichlet problems in a half space,, \emph{Adv. Math.}, 229 (2012), 2835. doi: 10.1016/j.aim.2012.01.018.

[17]

P. Felmer and A. Quaas, Fundamental solutions and Liouville type properties for nonlinear integral operator,, \emph{Adv. Math.}, 226 (2011), 2712. doi: 10.1016/j.aim.2010.09.023.

[18]

M. Moustapha Fall and T. Weth, Monotonicity and nonexistence results for some fractional elliptic problems in the half space,, Available online at \emph{http://arxiv.org/abs/1309.7230}., ().

[19]

M. Moustapha Fall and T. Weth, Nonexistence results for a class of fractional elliptic boundary value problems,, \emph{J. Funct. Anal.}, 263 (2012), 2205. doi: 10.1016/j.jfa.2012.06.018.

[20]

R. Metzler and J. Klafter, The random walk's guide to anomalous diffusion: A fractional dynamics approach,, \emph{Phys. Rep.}, 339 (2000), 1. doi: 10.1016/S0370-1573(00)00070-3.

[21]

E. Milakis and L. Silvestre, Regularity for the nonlinear Signorini problem,, \emph{Adv. Math.}, 217 (2008), 1301. doi: 10.1016/j.aim.2007.08.009.

[22]

A. Quaas and B. Sirakov, Existence and nonexistence results for fully nonlinear elliptic systems,, \emph{Indiana Univ. Math. J.}, 58 (2009), 751. doi: 10.1512/iumj.2009.58.3501.

[23]

A. Quaas and A. Xia, Liouville type theorems for nonlinear elliptic equations and systems involving fractional Laplacian in the half space,, \emph{Calc. Var. Partial Differential Equations}, 52 (2015), 641. doi: 10.1007/s00526-014-0727-8.

[24]

T. Kulczycki, Properties of Green function of symmetric stable processed,, \emph{Probability and Mathematical Statistics}, 17 (1997), 339.

[25]

L. Silvestre, Regularity of the obstacle problem for the fractional power of the Laplace operator,, \emph{Comm. Pure Appl. Math.}, 60 (2007), 67. doi: 10.1002/cpa.20153.

[26]

Y. Sire and E. Valdinoci, Fractional Laplacian phase transitions and boundary reactions: a geometric inequality and a symmetry result,, \emph{J. Funct. Anal.}, 256 (2009), 1842. doi: 10.1016/j.jfa.2009.01.020.

[1]

Meixia Dou. A direct method of moving planes for fractional Laplacian equations in the unit ball. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1797-1807. doi: 10.3934/cpaa.2016015

[2]

Dongyan Li, Yongzhong Wang. Nonexistence of positive solutions for a system of integral equations on $R^n_+$ and applications. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2601-2613. doi: 10.3934/cpaa.2013.12.2601

[3]

Natalia Skripnik. Averaging of fuzzy integral equations. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1999-2010. doi: 10.3934/dcdsb.2017118

[4]

Wu Chen, Zhongxue Lu. Existence and nonexistence of positive solutions to an integral system involving Wolff potential. Communications on Pure & Applied Analysis, 2016, 15 (2) : 385-398. doi: 10.3934/cpaa.2016.15.385

[5]

Dorina Mitrea and Marius Mitrea. Boundary integral methods for harmonic differential forms in Lipschitz domains. Electronic Research Announcements, 1996, 2: 92-97.

[6]

Constantin N. Beli. Representations of integral quadratic forms over dyadic local fields. Electronic Research Announcements, 2006, 12: 100-112.

[7]

Changlu Liu, Shuangli Qiao. Symmetry and monotonicity for a system of integral equations. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1925-1932. doi: 10.3934/cpaa.2009.8.1925

[8]

Wenxiong Chen, Congming Li. Regularity of solutions for a system of integral equations. Communications on Pure & Applied Analysis, 2005, 4 (1) : 1-8. doi: 10.3934/cpaa.2005.4.1

[9]

Patricia J.Y. Wong. Existence of solutions to singular integral equations. Conference Publications, 2009, 2009 (Special) : 818-827. doi: 10.3934/proc.2009.2009.818

[10]

William Rundell. Recovering an obstacle using integral equations. Inverse Problems & Imaging, 2009, 3 (2) : 319-332. doi: 10.3934/ipi.2009.3.319

[11]

Xiaohui Yu. Liouville type theorems for singular integral equations and integral systems. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1825-1840. doi: 10.3934/cpaa.2016017

[12]

Parin Chaipunya, Poom Kumam. Fixed point theorems for cyclic operators with application in Fractional integral inclusions with delays. Conference Publications, 2015, 2015 (special) : 248-257. doi: 10.3934/proc.2015.0248

[13]

Onur Alp İlhan. Solvability of some partial integral equations in Hilbert space. Communications on Pure & Applied Analysis, 2008, 7 (4) : 837-844. doi: 10.3934/cpaa.2008.7.837

[14]

Zhongying Chen, Bin Wu, Yuesheng Xu. Fast numerical collocation solutions of integral equations. Communications on Pure & Applied Analysis, 2007, 6 (3) : 643-666. doi: 10.3934/cpaa.2007.6.643

[15]

Congming Li, Jisun Lim. The singularity analysis of solutions to some integral equations. Communications on Pure & Applied Analysis, 2007, 6 (2) : 453-464. doi: 10.3934/cpaa.2007.6.453

[16]

Nguyen Dinh Cong, Doan Thai Son. On integral separation of bounded linear random differential equations. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 995-1007. doi: 10.3934/dcdss.2016038

[17]

Yutian Lei, Chao Ma. Asymptotic behavior for solutions of some integral equations. Communications on Pure & Applied Analysis, 2011, 10 (1) : 193-207. doi: 10.3934/cpaa.2011.10.193

[18]

M. R. Arias, R. Benítez. Properties of solutions for nonlinear Volterra integral equations. Conference Publications, 2003, 2003 (Special) : 42-47. doi: 10.3934/proc.2003.2003.42

[19]

Nakao Hayashi, Tohru Ozawa. Schrödinger equations with nonlinearity of integral type. Discrete & Continuous Dynamical Systems - A, 1995, 1 (4) : 475-484. doi: 10.3934/dcds.1995.1.475

[20]

Diogo A. Gomes, Gabriele Terrone. Bernstein estimates: weakly coupled systems and integral equations. Communications on Pure & Applied Analysis, 2012, 11 (3) : 861-883. doi: 10.3934/cpaa.2012.11.861

2016 Impact Factor: 0.801

Metrics

  • PDF downloads (0)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]